Toprol XL side effects

For those of you who have been on Toprol XL or are currently...HAVE YOU EVER EXPERIENCED ITCHING? At night my legs get extremely itchy and sometimes my arms, too. In the morning I get itchy as well. I've had this problem for a long time and just recently thought it could be caused by the Toprol (I was re-reading its side effects and itching is one). Unfortunately, I've been on the Toprol for years and have been itching regularly like this for years so I don't know if it all started about the same time I started this med. I've had allergy tests before etc. so I don't think there are other things causing this... All I know is that I'm sick of itching! I know you aren't supposed to scratch...but I use a bottle cap to scratch because it is the only thing that helps! I know, I know...weird.

So...I just wanted to hear your experiences. I know there are people here who hate beta-blockers and Toprol for many reasons...I don't blame you. Personally, I want off the Toprol to see how I do with just the pacemaker and will be having a talk with my EP. I'm on the Toprol for its beta-blocking effects because of my neurocardiogenic syncope. Haven't had a lick of problem with the NCS since the pm implant. Would like to get off Toprol to see if the itching stops...

Help!
ela-girl


6 Comments

Toprol XL

by oimaprincess247 - 2007-12-11 10:12:48

My cardiologist had me on the toprol xl 50mgs 2x's daily. My EP just recently took me off the toprol and I am now only taking Midodrine 10mgs 2x's daily. It seems to be working work my NCS. I really never noticed that the toprol did any difference. I did notice that I was itching some with the toprol but I was not sure if that was from the meds or from my nerves. Good Luck!!!!

Toprol XL

by POCKETS - 2007-12-11 11:12:31

I've had some of these but not itching, however it is listed as a possible side effect. Look close to the end the possible side effects.

Possible Side Effects: SIDE EFFECTS, that may go away during treatment, include mild drowsiness; lightheadedness or dizziness; or unusual tiredness or weakness. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience sudden unusual weight gain or swelling of the hands, ankles, or feet. CONTACT YOUR DOCTOR IMMEDIATELY if you experience shortness of breath, wheezing, or slow or irregular heartbeat. An allergic reaction to this medicine is unlikely, but seek immediate medical attention if it occurs.

Symptoms of an allergic reaction include rash, ITCHING, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist.

Yes I did!

by tcrabtree85 - 2007-12-12 01:12:56

I had the same problem with the itching and for a while I just started taking ?bendryl? and then finally told my doctor about it and they switched it to nadolol I went through a complete chain of different ones and at the end they put me on a ?catpressor? patch. Now I don't take anything but my blood pressure is going high again so i'm sure I will go through trying them all again.
I would mention it to your dr the next time you go in. I am thinking of you!
Tammy

i feel alive again

by Aztec - 2007-12-17 12:12:29

hi all, i was on toprol also it was making me tired sluggish out of breath iching and you name it , well my doctor put me on inderal and wow i feel great no side affects at all, it works the same on my heart but im back to normal....ask you doc if you can take this also....happy holidays..

Chris

Another Toprol Side Effect

by TKS - 2007-12-24 08:12:21

While we are chatting about side effects...I have a different side effect which I think I saw on one web site. Please forgive for being so forward but I really want to know this.... My "sexual" energy is zilch...I could care less if I ever had sex again, which is soooo not like me! LOL. Has anyone else on Toprol had this problem????

TKS

by axg9504 - 2008-01-13 09:01:50

I am on day 3 after PM implant, doc put me on Inderal RL 80 mg for high BP and an arrhythmia that I had which seemed to induce my bradycardia.All of it happened when I did some exercise. Some 3 years ago I did take Toprol XL because the docs I was seeing then misdiagnosed me as having afib. I was lethargic and had no zip under the zipper!! I am worried that Inderal will be the same, too soon to tell.

You know you're wired when...

You always have something close to your heart.

Member Quotes

Try to concentrate on how you’re able to be active again and feel normal, rather than on having a machine stuck in your body.